Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 20, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 29, 2007, 4:01 AM CDT for Kingman County, Reno County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2007, 4:01 AM CDT (09:01 UTC)
- Expired
- Mar 29, 2007, 4:30 AM CDT
- In force
- 29 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Kingman County, KS, Reno County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1414 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 290901
SVRICT
KSC095-155-290930-
/O.NEW.KICT.SV.W.0020.070329T0901Z-070329T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
401 AM CDT THU MAR 29 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 430 AM CDT.
* AT 353 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...
AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
KINGMAN...AND MOVING EAST AT 30 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
KINGMAN...MT VERNON...PRETTY PRAIRIE...CHENEY LAKE...MURDOCK.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
THIS IS A DANGEROUS STORM.
LAT...LON 3782 9821 3755 9818 3757 9780 3772 9779
3772 9770 3791 9769
$$
COX2 follow-up statements
000
WWUS53 KICT 290909
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
409 AM CDT THU MAR 29 2007
KSC095-155-290930-
/O.CON.KICT.SV.W.0020.000000T0000Z-070329T0930Z/
RENO KS-KINGMAN KS-
409 AM CDT THU MAR 29 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
KINGMAN AND SOUTHEASTERN RENO COUNTIES UNTIL 430 AM CDT...
AT 403 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED
NEAR KINGMAN...MOVING EAST AT 30 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN KINGMAN AND SOUTHEASTERN RENO COUNTIES...INCLUDING THE
TOWN OF MURDOCK.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3782 9821 3755 9818 3757 9780 3772 9779
3772 9770 3791 9769
$$
COX000
WWUS53 KICT 290927
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
427 AM CDT THU MAR 29 2007
KSC095-155-290937-
/O.EXP.KICT.SV.W.0020.000000T0000Z-070329T0930Z/
RENO KS-KINGMAN KS-
427 AM CDT THU MAR 29 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KINGMAN AND
SOUTHEASTERN RENO COUNTIES HAS BEEN ALLOWED TO EXPIRE...
AT 422 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3782 9821 3755 9818 3757 9780 3772 9779
3772 9770 3791 9769
$$
COXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:33 AM CDT, 28 minutes earlier.
Area forecast discussion, Mar 29, 3:33 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 333 AM CDT THU MAR 29 2007 .DISCUSSION... THE ACTIVE WEATHER PATTERN WILL CONTINUE FOR KANSAS DURING THE NEXT 60HRS...WITH CHANCES OF SEVERE WEATHER AND POSSIBLE FLOODING. TDY-TONIGHT LOTS OF FACTORS TO CONSIDER WILL MAKE THINGS CHALLENGING FOR TODAY AND FRIDAY. CURRENT LINE OF CONVECTION WAS BEING DRIVEN EASTWARD BY COLD POOL AND SHOULD ENTER CENTRAL KANSAS EARLY THIS MORNING...HOWEVER MUCAPES ARE LOWER OVER CENTRAL KANSAS SO WOULD EXPECT THE CONVECTION TO GRADUALLY WEAKEN DURING THE MORNING HOURS AND CONTINUE A SLOW EASTWARD MOVEMENT. THE MAIN QUESTION WILL BE IF THE ATMOSPHERE CAN RECOVER AND DESTABILIZE LATER IN THE DAY...WITH MORNING PRECIP AND CLOUDS LINGERING OVER MUCH OF THE REGION. IF SOME DECENT BREAKS IN THE CLOUDS MATERIALIZE THEN CONVECTION COULD RE-DEVELOP ALONG THE FRONTAL BOUNDARY IN CENTRAL KANSAS...WITH SEVERE WEATHER POSSIBLE. WE WILL KEEP THE FLASH FLOOD WATCH GOING OVER CENTRAL KANSAS DUE TO SLOW MOVEMENT AND SOME MOISTURE TRANSPORT OCCURRING TO KEEP THINGS GOING FOR A BIT LONGER. OTHERWISE...FOCUS FOR HEAVIER RAIN COULD SHIFT OVER TO EASTERN KANSAS TONIGHT AS MOISTURE TRANSPORT KEYS IN ON THAT REGION. FRI-SAT THIS PERIOD WILL BE HIGHLY DEPENDENT ON WHAT HAPPENS WITH TONIGHTS CONVECTION AND MESOSCALE EFFECTS WHICH COULD VERY WELL ALTER THE SURFACE FRONT PLACEMENT. DPROG/DT ANALYSIS CONTINUES TO SHIFT FOCUS AREA FURTHER NORTHWEST WITH THE LATEST MODEL RUN. A STRONG SHORT WAVE WILL ROUND THE BASE OF THE MAIN TROUGH AXIS DURING THE DAY ON FRIDAY...AND MOVE INTO KANSAS FRIDAY NIGHT WITH UPPER SYSTEM POSSIBLY GOING THROUGH AN INSTANT OCCLUSION CYCLE. MODELS ARE CONSISTENT WITH THE PLACEMENT OF THE UPPER JET AND RIGHT REAR QUAD DYNAMICS INDUCING STRONG MOISTURE TRANSPORT INTO THE 850-700MB THETA E GRADIENT...AS INVERTED SURFACE TROUGH DEVELOPS OVER EASTERN KANSAS THEN RAPIDLY DEEPENS ONCE THE SYSTEM GOES THROUGH AN INSTANT OCCLUSION PHASE. THE 850MB FRONT COULD BECOME THE PREFERRED REGION FOR HEAVY RAINFALL...AS THE BULK OF THE SYNOPTIC LIFT OCCURS ON THE WEST SIDE OF THE INVERTED SURFACE TROUGH(POSSIBLE BEHIND CASE) WITH TRAINING OF SHOWERS AND THUNDERSTORMS. A FLOOD WATCH MAYBE NEED TO BE HOISTED BY LATER SHIFTS FOR FRIDAY NIGHT...AS HPC DAY 2 QPF GUIDANCE IS HIGHLIGHTING A LINE FROM OKLAHOMA CITY INTO NORTHEAST KANSAS. THIS SEEMS TO CORRELATE PRETTY GOOD WITH THE 850MB FRONT. MEANWHILE...THE UPPER SYSTEM WILL GRADUALLY SHIFT NORTHEAST OF THE REGION DURING THE DAY ON SATURDAY WITH SOME LINGERING PRECIP AND COOLER TEMPS IN STORE. EXTENDED:SUN-WED NO BIG CHANGES WERE MADE TO THIS PERIOD WITH WARMER TEMPS SLATED FOR SUNDAY AND MONDAY BEFORE COOLER AIR MOVES BACK INTO KANSAS FOR TUESDAY AND WEDNESDAY. PRECIP CHANCES LOOK FINE FOR MONDAY NIGHT INTO TUESDAY...AS MOISTURE WORKS ITS WAY NORTHWARD AHEAD OF NEXT SYSTEM RACING EAST ACROSS THE NORTHERN PLAINS. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 70 54 65 47 / 80 60 40 80 HUTCHINSON 68 50 64 45 / 80 50 30 80 NEWTON 70 54 65 46 / 80 60 40 80 ELDORADO 71 55 67 49 / 80 70 50 80 WINFIELD-KWLD 72 55 67 50 / 80 70 50 80 RUSSELL 67 44 61 41 / 80 30 20 60 GREAT BEND 67 45 61 42 / 80 30 20 60 SALINA 68 49 64 44 / 80 50 20 80 MCPHERSON 68 50 64 45 / 80 50 20 80 COFFEYVILLE 77 58 72 52 / 60 80 60 90 CHANUTE 75 57 72 52 / 50 80 60 90 IOLA 75 57 72 52 / 50 80 60 90 PARSONS-KPPF 77 58 72 52 / 60 80 60 90 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR KSZ032-033-047>051- 067-068-082-083-091-092. &&
Hazardous weather outlook, Mar 28, 9:55 PM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK..UPDATED NATIONAL WEATHER SERVICE WICHITA KS 955 PM CDT WED MAR 28 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-300015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 955 PM CDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...OVERNIGHT THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS OVERNIGHT. SEVERE THUNDERSTORMS ARE STILL POSSIBLE ACROSS CENTRAL KANSAS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT A TORNADO CANNOT BE RULED OUT. THE MAIN THREAT IS EXPECTED TO TRANSITION TO LOCALLY HEAVY RAINFALL LATE TONIGHT OR EARLY ON THURSDAY AS SOME STORMS MOVE REPEATEDLY OVER THE SAME AREAS. PLEASE REFER TO THE FLASH FLOOD WATCH FOR MORE DETAILS ON THIS FLOODING POSSIBILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ARE EXPECTED TO CONTINUE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS ON THURSDAY. IN ADDITION...THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS MOST OF THE AREA. HOWEVER...THE THREAT FOR SEVERE WEATHER WILL DEPEND ON HOW MUCH SUN AND HEATING OCCURS. THE UPPER LEVEL STORM SYSTEM WILL MOVE VERY SLOWLY ACROSS THE AREA THURSDAY THROUGH FRIDAY NIGHT. RICH GULF MOISTURE WILL CONTINUE TO FEED NORTHWARD INTO THE REGION. THIS WILL BRING THE CHANCE OF ADDITIONAL ROUNDS OF THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. PLEASE CHECK BACK FOR LATER OUTLOOKS FOR UPDATES ON THIS STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS THIS EVENING. THE MOST LIKELY AREA FOR ACTIVATION WILL BE ALONG AND WEST OF A LINE...FROM LINCOLN TO HUTCHINSON...TO ANTHONY. HEAVY RAINFALL REPORTS WILL ALSO BE GREATLY APPRECIATED THROUGH FRIDAY NIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CJ/EPS/JMC
In the hours before
Special weather statement, Mar 29, 3:19 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 319 AM CDT THU MAR 29 2007 KSZ082-091-290845- HARPER-KINGMAN- 319 AM CDT THU MAR 29 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER AND KINGMAN COUNTIES... AT 309 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PRESTON TO 5 MILES NORTH OF BURLINGTON TO 15 MILES SOUTH OF CAPRON...AND MOVING EAST AT 35 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. COX
Local storm report, Mar 29, 3:28 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
328 AM CDT THU MAR 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 AM HAIL CUNNINGHAM 37.64N 98.43W
03/29/2007 E0.75 INCH KINGMAN KS TRAINED SPOTTER
&&
RECSpecial weather statement, Mar 29, 3:45 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 345 AM CDT THU MAR 29 2007 KSZ067-068-082-083-091-092-290930- HARPER-HARVEY-KINGMAN-RENO-SEDGWICK-SUMNER- 345 AM CDT THU MAR 29 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER...HARVEY...KINGMAN...RENO...SEDGWICK AND SUMNER COUNTIES... AT 338 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF ABBYVILLE TO KINGMAN TO MANCHESTER...AND MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. COX
Local storm report, Mar 29, 3:56 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
356 AM CDT THU MAR 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 AM HAIL LYONS 38.35N 98.20W
03/29/2007 E1.00 INCH RICE KS TRAINED SPOTTER
55 MPH WINDS
&&
RECThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 5:33 PM CDT | Tornado Warning | ICT | Harper | 27 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.